Jump to content
Sign in to follow this  
Notts

Alima (2nd week after 1st Chemo)

Recommended Posts

Back again folks and really need some help. Side effects didn't kick in until well into the 2nd week, so thought I was okay and drove down to the beach (6 hours) by myself. Think I made a mistake. Was planning on finishing up the rest of the Chemo down here with a new Doc. My mouth and throat are unbearable and the meds they have given me really don't do the trick. Also, shortness of breath is pretty bad, which really limits what I am able to do (especially here by myself). Does anyone out there have any suggestions or help??? Really in dire need. Due to get my 2nd Chemo next Tues. and not sure what to do.

HELP HELP HELP HELP HELP

Thanks for listening and will be awaiting any and all responses. Ceedee

Share this post


Link to post
Share on other sites

My first thought is get to a local ER !!! Shortness of breath is serious but can be fixed at a hospital!!! Thats Primary!!

Share this post


Link to post
Share on other sites

Thanks for the response, but the side effects that come along with this particular Chemo is shortness of breath - so guess I shoud expect it. Just hope it doesn't last much longer. It's mainly upon exeration. Any other into??? Ceedee

Share this post


Link to post
Share on other sites

Ceedee-

I was on Alimta for about 8 months. Side effects were SOB and fatigue but they were cumulative in nature - didn't get the SOB until I had been on it for quite some time. A phone call to the doc may be in order.

Hugs - Patti B.

Share this post


Link to post
Share on other sites

sadly we never tried Alimta. That would have been next! I just get worried on hearing Shortness of Breath so......

Share this post


Link to post
Share on other sites

Do contact the dr. or local ER just to go over your symptoms with them. While alot of this sounds like side effects of the chemo, being sure that dehydration or other ill effects aren't the problem too is essential in staying on top of your symptoms.

Also, since you are alone there you might want to check into the local resources of wherever you are. There may be a patient service where you can have someone drive you to and from the appointments so that you are not driving while in this condition.

Lastly, I'd try to find some support. I know most people can't just up and pay for home health or visiting nurse care while they are out of town there may be some volunteer services where people can come and sit with you or run errands or just check on you during the day.

I'm keeping you in my prayers. Please keep us updated!!

Share this post


Link to post
Share on other sites

Hi Ceedee. I too experienced severe side effects from alimta later in the week after chemo. It just knocked me right out for a few days. But then I would bounce back. I definitely would not have wanted to be alone. I eventually went off of this chemo due to my low tolerance. Be sure to tell your doc of all your side effects and you can make a decision. I know some here have had side effects but that the drug did help. Let us know how you are doing.

Sandra

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...